MAUDE Adverse Event Report: VASCULAR SOLUTIONS, LLC TWINPASS V2; DUAL ACCESS CATHETER

VASCULAR SOLUTIONS, LLC TWINPASS V2; DUAL ACCESS CATHETER
Model Number 5200
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/28/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been opened to review device history record and risk documentation.A follow-up report will be submitted upon completion of the investigation.
 
Event or Problem Description
As reported: tip of twinpass broke off unnoticed and was displaced into coronary vessel.It was retrieved with balloon trapping.
 
Additional Manufacturer Narrative
There was no product returned for this complaint.No returned product evaluation could be completed.The device history record was reviewed and indicated no non-conformities related to this lot, therefore, supporting the device met material, assembly, and performance specifications prior to shipment.The event description states tip of the twinpass broke off unnoticed and was displaced into the coronary vessel.It is unknown what damages occurred on the tip or shaft of the catheter.It is unknown how much of the tip was separated.Additional information was requested from the account.A response was received.Fluoroscopic videos were sent.The following were observed: - video 1: it is unknown if the video points to the twinpass or a trapping balloon catheter in a deflated state.- video 2: a guide extension catheter was observed to retrieve back guidewires.A faint view of a catheter radiopaque markers can be noted within the guide extension.It is unclear if it's a trapping balloon or the twinpass.Based on the two videos, the issues cannot be confirmed.Per event details, a trapping balloon was used to remove the tip.It is likely that the radiopaque markers represent the trapping balloon points used to retrieve the tip.It is difficult to confirm this with received videos as the separated tip cannot be clearly noted.It is unknown if there was any concomitant device interaction or if the catheter was subject to any operation against resistance leading to this issue.Account stated that the tip was not caught in anything.It broke unnoticed by the operator.Procedure was completed without any other micro catheter.Patient condition is fine post procedure.Based on the information, the most likely root cause of the issue is undeterminable.
 
Additional Manufacturer Narrative
Supplemental investigation results (as of 28apr2022): additional info: device was returned on 04/09/2022 and inspected on 04/26/2022.Based on the new details, additional investigation was done.One unit of twinpass was returned for evaluation.Blood particulates were noted on the unit.Approximately 1.5cm of the tip was separated from the shaft of the catheter.The polymer at the separated section appeared to be stretched.The guidewire lumen was torn.No other issues noted.The event description states the tip of the twinpass broke off unnoticed and was displaced into the coronary vessel.Damages are likely to have occurred during use along with other devices in the procedure.Stretched polymer at the separated section near the tip indicates operation against resistance.Per ifu states the following warning and precaution: never advance or withdraw an intravascular device against resistance until the cause of the resistance is determined by fluoroscopy.Movement of the catheter against resistance may result in catheter damage or vessel injury.Exercise care in handling of the catheter during a procedure to reduce the possibility of accidental breakage, bending or kinking.Additional information was requested from the account.A response was received.Fluoroscopic videos were sent.The following were observed: video 1: it is unknown if the video points to the twin pass or a trapping balloon catheter in a deflated state.Video 2: a guide extension catheter was observed to retrieve back guidewires.A faint view of a catheter radiopaque markers can be noted within the guide extension.It is unclear if it's a trapping balloon or the twin pass.Based on the two videos, the issues cannot be confirmed.Per event details, a trapping balloon was used to remove the tip.It is likely that the radiopaque markers represent the trapping balloon points used to retrieve the tip.It is difficult to confirm this with received videos as the separated tip cannot be clearly noted.Account stated that the tip was not caught in anything.It broke unnoticed by the operator.Procedure was completed without any other micro catheter.Patient condition is fine post procedure.A manufacturing record review was completed, and no related non-conformances were found.Based on the information, the most likely root cause of the issue is operational context and/or unintended use error.

Brand Name
TWINPASS V2
Common Device Name
DUAL ACCESS CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis MN 55369
Manufacturer (Section G)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis MN 55369
Manufacturer Contact
mary haufek
6464 sycamore court north
minneapolis, MN 55369
7636564300
MDR Report Key13501417
Report Number2134812-2022-00020
Device Sequence Number5379771
Product Code DQY
UDI-Device Identifier10841156100353
UDI-Public10841156100353
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K193119
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/27/2023
Device Model Number5200
Device Catalogue Number5200
Device Lot Number710069
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2022
Supplement Date Received by Manufacturer02/02/2022
02/02/2022
Initial Report FDA Received Date02/09/2022
Supplement Report FDA Received Date04/11/2022
05/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/27/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR
Patient SexMale
Patient Weight79 KG